Alert archive / Arizona / Lake Wind Advisories in 2011
Lake Wind Advisory 2, NWS Las Vegas, NV
NWS Las Vegas, NV issued this lake wind advisory at Jan 10, 2011, 11:46 AM MST for Mohave County, Arizona; San Bernardino County, California. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2011, 11:46 AM MST (18:46 UTC)
- Expired
- Jan 10, 2011, 7:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 48 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 6.8 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
453 WWUS75 KVEF 101846 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1046 AM PST MON JAN 10 2011 DEFAULT OVERVIEW SECTION AZZ002-036-CAZ527-NVZ021-110200- /O.NEW.KVEF.LW.Y.0002.110110T1846Z-110111T0200Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 1046 AM PST MON JAN 10 2011 /1146 AM MST MON JAN 10 2011/ ...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A LAKE WIND ADVISORY FOR LAKE MEAD AND LAKE MOHAVE AREA...WHICH IS IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS EVENING. HIGH PRESSURE WILL BUILD IN BEHIND A COLD FRONT HAT PASSED THROUGH THE AREA MONDAY EVENING. THIS WILL CAUSE INCREASED NORTH WINDS DOWN THE COLORADO RIVER VALLEY TODAY. NORTH WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 40 MPH IN FAVORED NORTH SOUTH CHANNELS. THE WINDS WILL SUBSIDE AFTER SUNSET. BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION IF VENTURING ONTO AREA LAKES. THESE WINDS WILL MAKE OPEN WATERS OF LAKES ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
1 follow-up statement
291 WWUS75 KVEF 110138 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 538 PM PST MON JAN 10 2011 AZZ002-036-CAZ527-NVZ021-110245- /O.EXP.KVEF.LW.Y.0002.000000T0000Z-110111T0200Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 538 PM PST MON JAN 10 2011 /638 PM MST MON JAN 10 2011/ ...LAKE WIND ADVISORY WILL EXPIRE AT 6 PM PST /7 PM MST/ THIS EVENING... THE LAKE WIND ADVISORY FOR THE LAKE MEAD NATIONAL RECREATION AREA AND THE COLORADO RIVER VALLEY WILL EXPIRE AT 6 PM PST /7 PM MST/ THIS EVENING. WINDS HAD SUBSIDED BELOW 25 MPH THIS EVENING. THEREFORE...THE LAKE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ MORGAN
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this lake wind advisory went out at Jan 10, 3:55 AM MST, 7 hours 51 minutes earlier.
Area forecast discussion, Jan 10, 3:55 AM MST, 7 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 255 AM PST MON JAN 10 2011 .SYNOPSIS...A WEAK STORM WHICH CROSSED OVER THE AREA SUNDAY NIGHT WILL SHIFT EAST TODAY. ANOTHER WEAK STORM WILL THEN MOVE ACROSS THE REGION TUESDAY NIGHT FOR POSSIBLE SHOWERS OVER THE MOUNTAINS BEFORE DRY CONDITIONS RETURN FOR THE REST OF THE WEEK. TEMPERATURES WILL BE BELOW NORMAL THROUGH WEDNESDAY BEFORE WARMING TO NEAR OR SLIGHTLY ABOVE NORMAL BY FRIDAY. && .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...A SYSTEM WHICH SLID ACROSS THE CWA OVERNIGHT WILL CONTINUE TO SHIFT ACROSS ARIZONA TODAY. ASSOCIATED COLD FRONT CURRENTLY OVER CENTRAL MOHAVE COUNTY SHOULD SHIFT THROUGH THE REMAINDER OF THE COUNTY BY SUNRISE AND ALTHOUGH A FEW LIGHT FLURRIES ARE POSSIBLE OVER THE NORTHERN PORTION OF MOHAVE COUNTY FOR THE NEXT SEVERAL HOURS...DRYING TO BE SEEN BY EARLY THIS MORNING. THIS WILL THEN LEAVE THE ENTIRE CWA UNDER DRY NORTHWEST FLOW FOR THE REMAINDER OF TODAY WITH A WEAK SHORT WAVE RIDGE TRANSITIONING OVER THE REGION ON TUESDAY. THE NEXT IMPULSE WILL MOVE THROUGH LATE TUESDAY/TUESDAY NIGHT...RESULTING IN SLIGHT CHANCE/CHANCE POPS MAINLY ACROSS THE SIERRA AND THE SOUTHERN NEVADA MOUNTAINS AT THAT TIME WITH A SHORT WAVE RIDGE THEN BUILDING OVER THE CWA WEDNESDAY INTO 12Z THURSDAY. MAIN CONCERN FOR THE SHORT TERM WILL BE NORTHERLY PRESSURE GRADIENTS CREATING BREEZY/WINDY CONDITIONS IN THE NORTH WIND PRONE AREAS TODAY...BUT BELIEVE THAT WIND SPEEDS WILL REMAIN BELOW ADVISORIES LEVELS. NORTH WINDS TO CONTINUE INTO WEDNESDAY BEFORE ENDING IN THE LONG TERM. THE COLD FRONT WHICH WILL HAVE CROSSED OVER THE ENTIRE CWA BY MID MORNING AT THE LATEST WILL BE RESPONSIBLE FOR BRINGING IN ANOTHER SHOT OF COLDER AIR ACROSS MOST OF THE CWA WITH TODAYS HIGHS BEING 5-10 DEGREES BELOW THOSE REPORTED ON SUNDAY. THE AIRMASS WILL SLOWLY MODIFY INTO WEDNESDAY BUT DAYTIME TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH THE SHORT TERM. .LONG TERM...THE FORECAST AREA WILL REMAIN UNDER A NORTHWESTERLY FLOW REGIME THROUGH THE EXTENDED...WITH AN UPPER RIDGE REMAINING IN PLACE OFF THE WESTERN COAST. SEVERAL SHORTWAVES EMBEDDED IN THE FLOW WILL PASS MAINLY NORTH OF THE REGION...WITH LATEST MODEL RUNS INDICATING THESE FEATURES ON THURSDAY NIGHT...SATURDAY AFTERNOON/ NIGHT...AND POTENTIALLY A THIRD ON MONDAY. THERE ARE DIFFERENCES IN THE SPECIFICS OF EACH FEATURE DEPENDING ON MODEL...HOWEVER...THE OVERALL IMPACT TO THE REGION IN ANY CASE LOOKS TO BE VERY MINOR. AN INCREASE IN CLOUDS AND A SLIGHT ENHANCEMENT OF NORTHERLY WINDS WILL BE POSSIBLE WITH EACH SHORTWAVE TROUGH...BUT ALL IF ANY PRECIP WILL BE CONFINED TO THE HIGHER ELEVATIONS ALONG THE NORTHERN FRINGE OF THE CWFA. WITH THE UPPER RIDGE TO THE WEST...HEIGHTS IN GENERAL WILL BE ABOUT 5-10DM ABOVE NORMAL FOR THIS TIME OF YEAR...SO SLIGHTLY ABOVE NORMAL TEMPERATURES CAN BE EXPECTED AS WELL. THE WARMEST DAYS LOOK TO BE FRIDAY/SATURDAY/SUNDAY...BEFORE HEIGHTS BEGIN TO DECREASE EARLY NEXT WEEK. && .AVIATION...FOR MCCARRAN...SURFACE HIGH PRESSURE BUILDING NORTH OF THE AREA WILL RESULT IN CONTINUED NORTHEASTERLY FLOW TODAY. GRADIENTS SHOULD REMAIN TIGHT ENOUGH TO KEEP WIND SPEEDS AROUND OR ABOVE 10KTS UNTIL LATE THIS AFTERNOON...BEFORE DECREASING THIS EVENING. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...NO SIGNIFICANT WEATHER IS EXPECTED...WITH VARIABLE UPPER LEVEL CLOUDS AND NORTHERLY SURFACE WINDS. SUSTAINED WIND SPEEDS SHOULD AVERAGE AROUND 8-14KTS THE MAJORITY OF THE DAY...EXCEPT FOR DOWN ALONG THE COLORADO RIVER VALLEY WHERE STRONGER WINDS CAN BE EXPECTED. MAX GUSTS SHOULD NOT EXCEED 30KTS HOWEVER. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && JENSEN/KENNEDY HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jan 10, 6:55 AM MST, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 555 AM PST MON JAN 10 2011 AZZ001>003-036-CAZ519>527-NVZ014>022-110500- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 555 AM PST MON JAN 10 2011 /655 AM MST MON JAN 10 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 11:29 AM MST | Lake Wind Advisory | VEF | Mohave | 11 min |
Nearby
Lake Wind Advisories in Arizona, 2011Lake Wind Advisories in California, 2011Lake Wind Advisories in Nevada, 2011Every lake wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.